MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information not provided.Reporter address not provided.Reporter occupation not provided.The 3m analysis suggested that this adverse event may be associated with skin stripping.However, we are filing this adverse event as a burn based on the information reported by the hospital.End of report.
 
Event or Problem Description
A hospital employee in (b)(6) reported a 9165 3m¿ universal electrosurgical patient plate was applied to a patient's right calf during a pericardial window procedure.The patient allegedly experienced a burn on the right calf, slightly larger than a fifty-cent coin.Skin was reportedly peeled from the burn area when the patient plate was removed.Fucidin cream was reportedly used for treatment.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7890619
Report Number2110898-2018-00086
Device Sequence Number13892732
Product Code GEI
UDI-Device Identifier50707387462593
UDI-Public50707387462593
Combination Product (Y/N)N
Initial Reporter CountryBX
PMA/510(K) Number
K974279
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue Number9165
Device Lot Number2020-11 OO
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VALLEY LAB FORCE 2 GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight54